MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when inserting the intraocular lens ( iol), the trailing haptic was stuck in the cartridge.The surgeon tried to nudge the haptic loose with a sinskey hook, followed by a micrograsper, but the tip of the haptic remained stuck and actually broke off, with the broken bit remaining in the tip of the cartridge.The iol was sitting in good position and the surgeon opted to leave it implanted as is, at the time of surgery.The cartridge was fully filled with balanced saline solution at the time for implantation.Through follow up it was learned that the surgeon decided to leave the iol as he used miostat to constrict the pupil and close the incision in the usual manner as part of standard of care.There was a five minute delay.It is unknown if the patient will require an explant or not.The patient outcome was reported as unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/asked but unavailable (asku).Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Section e1: telephone number (b)(6).Section h3-other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, the account did not have the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: (b)(6) 2023.Section h3: device evaluated by manufacturer ¿ yes.Device evaluation: the folding carton, labels and suspect handpiece were received.No iol was received.The suspect handpiece was received with the plunger rod fully advanced, and the lens haptic was detached and stuck in the cartridge.No assembly issues were identified before and after disassembly.An insufficient amount of ovd was observed, and could potentially contribute to the complaint event reported.The "trailing haptic not folded" was not confirmed as the iol was not returned.The complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17056506
Report Number3012236936-2023-01372
Device Sequence Number12475832
Product Code HQL
UDI-Device Identifier05050474636033
UDI-Public(01)05050474636033(17)251112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/08/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown